MAUDE Adverse Event Report: ETHICON INC. STFX SYM PDS+ UNI VIO 12IN 1 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SYM PDS+ UNI VIO 12IN 1 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A435
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ trade name - irgacare® ¿ active ingredient(s) ¿ triclosan ¿ dosage form ¿ suture/solid/parenteral ¿ strength ¿ = 2360 g/m h6 component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.- male, other information unknown it was stated that the suture involved is a stratafix symmetric pds plus.Is sxpp1a435 the correct product code or is the product code unknown? the surgeon believed it to be this configuration and this is the product code that i applied based on his description.Date and name of index surgical procedure? unknown was the index hernia repair associated with this event performed on primary or recurrent hernia? unknown please describe the timeline of events.What was the defect size/type/location of the hernia associated with this event? umbilical hernia, exact size unknown.The diagnosis and indication for the index surgical procedure? umbilical hernia what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open on what tissue was the suture used? fascia when beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? the first pass was taken away from the incision but unknown if it was above or adjacent.After taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? yes, confirmed with surgeon if so, how many perpendicular passes? surgeon said he was aware that it is one perpendicular pass.Did the surgeon then proceed with wound closure in the opposite direction of the first pass? yes.Was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? yes.Were two reverse stitches performed across the incision prior to closure? the surgeon said he believed he used the correct technique.What tissue dehisced? the fascia did the sutures barbs not engage in the tissue? unknown did the suture pull out of the tissue? the surgeon said it looked like the suture pulled away.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? the surgeon did not specify.Were there any patient stress factors that led to the suture breaking or pulling out of the tissue? unknown onset date/time of dehiscence? (# post op days) approximately 2 weeks.How was the dehiscence managed? the surgeon did the surgery again but used a traditional size 0 pds interrupted closure for second time.Did the patient experience a recurrent hernia? yes please describe any surgical intervention required for the wound dehiscence including date and findings.Unknown please describe the appearance of the suture during the second procedure.Unknown did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? no what symptoms did the patient experience following the index surgical procedure? onset date? unknown.Other relevant patient history/concomitant medications? unknown what is the physician¿s opinion as to the etiology of or contributing factors to this event? surgeon said he wasn't sure why there would have been complications.What is the patient's current status? unknown but checked in with the surgeon one week ago and he said he hadn't heard from patient so assumed all was good the second time around.Lot number? unknown surgeon¿s name? (b)(6).
 
Event or Problem Description
It was reported that a patient underwent an umbilical hernia repair procedure on an unknown date and a barbed suture was used.Approximately 2 weeks post-op, the patient experienced a wound dehiscence and underwent re-operation.During the repair, the surgeon could still see the tab of the suture but it looked like the tissue dehisced.The surgeon opined that he could not be certain if it was a problem with the suture or if there may have been other factors.Additional information was requested.

Brand Name
STFX SYM PDS+ UNI VIO 12IN 1 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17904767
Report Number2210968-2023-07590
Device Sequence Number7560662
Product Code NEW
UDI-Device Identifier10705031245211
UDI-Public10705031245211
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1A435
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Initial Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale